MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US BIOSTOP G INSERTER T-HANDLE; MISCELLANEOUS JOINT INSTRUMENTS : INSERTION DEVICES

DEPUY ORTHOPAEDICS INC US BIOSTOP G INSERTER T-HANDLE; MISCELLANEOUS JOINT INSTRUMENTS : INSERTION DEVICES
Model Number 5463-60-500
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
When opening the cement restrictor for a bipolar case this morning, we saw that the cement restrictor inserter was bent.There is a depth gauge that can slide down to measure the depth of insertion, but it wasn't able to go past half way.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  h10 additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: examination of the returned device confirmed the reported event.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BIOSTOP G INSERTER T-HANDLE
Common Device Name
MISCELLANEOUS JOINT INSTRUMENTS : INSERTION DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9746372
Report Number1818910-2020-05785
Device Sequence Number19326374
Product Code JDK
UDI-Device Identifier10603295174721
UDI-Public10603295174721
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5463-60-500
Device Catalogue Number546360500
Device Lot NumberA0309
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer03/11/2020
03/26/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date03/24/2020
03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1